Hi, just saw the thread title and thought I'd pop in. My mom has a pulmonary condition and takes Xopenex and Pulmicort (albuterol) in a nebulizer (basically the same schedule that "perditafoster" described.)
Her pulmonologist diagnosed thrush on our last office visit; he shone his otoscope into her throat and had me look so that I'd know how to identify it. He also wrote a prescription for Nystatin (I think that was it) with two refills, and told me to refill it if I saw the spots again.
She generally rinses/gargles after the albuterol, but I swear it sounds so weird. I don't think she really knows how to gargle activating the back of her throat. It all sounds like it's in the front of her mouth. I don't know, though.
Anyway, yes, albuterol can lead to thrush and it's important to rinse after treatments. I can only imagine how challenging this would be with a young child! The diluted grapefruit seed extract sounds like a good idea with a good track record.
I hope you can get to the bottom of it and solve the problem.